Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 202, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2003, 3:45 PM CDT for Santa Rosa County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2003, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 21, 2003, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212045 CCA SVRMOB FLC113-212115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 337 PM CDT SAT JUN 21 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 415 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF PACE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PACE BY 340 PM CDT MULAT...AVALON BEACH BY 345 PM CDT CHUMUCKLA...WOODLAWN BEACH BY 350 PM CDT BAGDAD BY 405 PM CDT ADDITIONAL SEVERE STORMS MAY ALSO FORM OVER SANTA ROSA COUNTY DURING THE PERIOD OF THIS WARNING. REFERE TO SEVERE WEATHER STATEMENTS FOR UPDATES ON THIS SITUATION. STRONG DAMAGING WIND AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3073 8728 3037 8707 3041 8686 3088 8730
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 3:10 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT SAT JUN 21 2003 SHORT TERM...AN UPPER LEVEL DISTURBANCE IS FORECAST TO ADVANCE SLOWLY EASTWARD OUT OF LOUISIANA TONIGHT AND MOVE EAST ACROSS THE MARINE AREA ON SUNDAY. AT THE SURFACE...A FRONTAL ZONE HAS SETTLED INTO THE SOUTHEAST. AS A LARGE LOW PRESSURE SYSTEM OVER THE MID ATLANTIC LIFTS OUT TO THE NORTHEAST...THE GULF COAST FRONT WILL BE SLOW TO MOVE... REMAINING NEARLY STATIONARY THROUGH SUNDAY. THUS...WILL MAINTAIN SOME MENTION OF SHOWERS AND THUNDERSTORMS...MORE PREVALENT ACROSS THE COASTAL COUNTIES...ON OUT INTO THE GULF WATERS. A CHANGE TO A MORE CLIMATOLOGICALLY LOOKING UPPER AIR PATTERN IS COMING. DRIER AND WARMER CONDITIONS ARE FORECAST INTO THE FORECAST AREA BY MONDAY AS UPPER LEVEL HEIGHTS EXPAND EASTWARD ACROSS THE DEEP SOUTH. AS FOR OVERNIGHT MINS...LOWERING DEWPOINTS...LIGHT WINDS AND CLEARING SKIES LATE WEEKEND INTO EARLY NEXT WEEK...OVERNIGHT MINS INTO THE 60S OVER PORTIONS OF THE INTERIOR. LONG TERM...HEADING INTO THE MIDDLE PART OF NEXT WEEK...IT APPEARS WE WILL SEE THE UPPER RIDGE HOLD ITS GRIP OVER THE DEEP SOUTH. COMPRESSIONAL SINKING AND WARMING ALOFT FROM THIS FEATURE SUGGESTS LITTLE TO NO RAIN TUESDAY AND WEDNESDAY. CONCERN FOCUSES ON INCREASED HEAT AS THERMOMETERS ARE FORECAST TO RISE THROUGH THE 90S. A WEAK FRONT IS FORECAST TO SETTLE SOUTHWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY. WILL RE-INTRODUCE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS FOR LATE NEXT WEEK WITH FRONTAL ZONE BRINGING A RETURN TO DEEP MOISTURE ACROSS THE AREA THROUGH SATURDAY. MARINE...MADE ADJUSTMENTS TO WIND DIRECTIONS AS WE EXPECT WEAK WAVE OF LOW PRESSURE TO PASS TO THE SOUTH OF THE AREA. A BRIEF BUILD IN SEAS LATE THIS WEEKEND...DROPPING OFF INTO NEXT WEEK UNDER INFLUENCE OF HIGH PRESSURE FIRE...NO CONCERNS IN THE SHORT TERM. RH LOWERS HEADING INTO THE EARLY PART OF NEXT WEEK. NOT ANTICIPATING TO MEET ANY CRITICAL CRITERIA THOUGH. /10 .PRELIMINARY TEMPS / POPS... MOBILE 72 89 71 92 / 70 80 00 00 PENSACOLA 74 88 72 91 / 70 80 00 00 DESTIN 76 87 73 89 / 50 80 00 00 EVERGREEN 67 89 65 93 / 50 50 00 00 WAYNESBORO 70 89 67 93 / 50 20 00 00 CAMDEN 67 89 65 93 / 20 20 00 00 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Jun 21, 6:15 AM CDT, 9 hours 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...ESPECIALLY ACROSS THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST FLORIDA. THERE WILL BE THE USUAL RISK OF LIGHTNING WITH THE THUNDERSTORMS AND PERIODS OF BRIEF HEAVY RAINS. THE HEAVY RAINS ALONG THE COASTAL COUNTIES COULD PRODUCE SOME LOCALIZED FLOODING TODAY. ATMOSPHERIC CONDITIONS ALSO APPEAR SOMEWHAT FAVORABLE FOR THE FORMATION OF BRIEF WATERSPOUTS OVER THE GULF COASTAL WATERS. OTHERWISE...NO SEVERE OR OTHERWISE HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY) A DRIER AIRMASS WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY WITH MUCH DIMINISHED CHANCES OF THUNDERSTORMS. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD NOT BE NECESSARY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:38 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.